Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 18, 2007, 11:05 PM CDT for Antelope County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 18, 2007, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2155 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:10 PM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, Jul 18, 2:10 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 PM CDT WED JUL 18 2007 .DISCUSSION... SYNOPSIS...12Z UPPR AIR ANLYS INDCD MEAN RIDGE FM NRN NM INTO NRN OK. UPPR LVL TROF WAS PUSHING INTO THE WRN US ASSOCIATED WITH 50 M H5 HEIGHT FALLS AT KMFR. DOWNSTRM RIDGE AXIS EXNTDD N THRU THE ROCKIES WITH A NUMBER OF WEAK SHRTWV TROUGHS TOPPING THE RIDGE IN ERN MT/WY. AT H7 ELEVATED MIXED LAYER EXTNDD FM CO INTO NEB...BUT SOME CAA WAS NOTED OVR SE MT INTO SD ASSOCIATED WITH THE MT SHRTWV. 18Z SFC ANLYS INDCD NRLY STNRY BNDRY FM NE IA WWD INTO NRN NEB TO LO PRES NR KLBF. REGION RADAR INDCS DVLPG TSRA COMPLEX OVR ERN SD AT 18Z. FORECAST...MAIN FORECAST DIFFICULTY EVOLVES ARND CONVECTION TONIGHT AND ON THURSDAY. SFC FNT IS EXPECTED TO RMN IN PLACE AS WE GET INTO THE EVNG HOURS AS LO PRES CONTS TO DVLP OVR W-CNTRL NEB. SHRTWV SEEN IN THE WATER VAPOR AND ON THE MRNG UPPR AIR ANLYS IS EXPECTED TO CONT TO DIVE INTO WRN SD AND NRN NEB BY 00Z. THIS SHLD INITIATE TSRA THIS AFTN OVR WRN SD NR CURRENT POSITION OF THE INVERTED TROF WHICH EXTNDS N FM THE SFC LO. THESE CELLS SHLD TRACK TO THE SE ALONG THE BOUNDARY THRU THE LATE AFTN INTO THE EVENING HOURS. THERE ARE SEVERAL OTHER POSSIBLE AVENUES FOR CONVECTION FOR OUR CWA FOR THIS EVNG/TNGHT. FIRST IS WE SEE SOME BACK- BUILDING OF DVLPNG ERN SD COMPLEX INTO OUR NE ZONES LATER THIS AFTN AND INTO THE EVNG HOURS. FLOW ALONG THE FRONT IS NEARLY UNIDIRECTIONAL AND THUS BACK-BUILDING INTO THE CAP IS A POSSIBILITY AS WE CONT TO HEAT UP. OTHERWISE...PURE CONVERGENCE ALONG THE BOUNDARY IN NRN NEB MAY ALSO INITIATE A FEW CELLS THIS EVNG. FINALLY...SOME TSRA MAY DVLP LATE THIS AFTN IN DEEPLY MIXED REGION OF THE HIGH PLAINS THAT MAY TRACK NEWD TO NR THE BOUNDARY AND MOV INTO OUR NW. EITHER...WAY LARGE SCALE FORCING SEEN IN THE H5 TO H3 DIV Q...AND 400 TO 600 MB DIFF VORT ADVEC IS EXPECTED TO TRACK THRU SRN SD THIS EVNG AND THRU WRN IA BY 12Z THURS. THIS SHLD ALLOW FOR INCREASING CHANCES FOR CONVECTION THRU THE EVNG HOURS. AS CONVECTION DVLPS OR MOVES INTO OUR FA...CAPE VALUES OF 3000-4000 J/KG AND DEEP LAYER SHEAR OF 30-40 KT SHLD ALLOW FOR THUNDERSTORM ORGANIZATION. GIVEN THE DEEP-LAYER WIND VECTOR ALNG THE BOUNDARY AND THE VEERING OF THE LO LVL JET THIS EVNG...A FORWARD PROPAGATING MCS SEEMS LIKELY TO MOVE ACRS OUR NRN FA WHILE THE FNT SLOWLY SAGS S THRU THE EVNG. ALSO...WITH SEVERAL DIFFERENT POSSIBLE MECHANISMS FOR CONVECTION...WLD NOT BE SURPRISED TO SEE MORE THAN ONE PERIOD OF CONVECTION OVERNIGHT. HAVE KEEP THE LIKELY POPS OVR THE NE AND ERN FA OVERNIGHT WITH THE LEAST CHANCE IN THE SW WHERE CAP IS EXPECTED TO BE THE STRONGEST. GFS SEEMS TO SUFFER FM CONVECTIVE FEEDBACK TONIGHT AND THUS IS MUCH SLOWER IN MOVING THE FNT THRU ON THURS AND HAVE GONE WITH A QUICKLY NAM SOLUTION. SHLD SEE THE CHCS FOR STORMS END IN THE NORTH AND BE CONFINED TO JUST THE FAR S THRU THE AFTN. HAVE ALSO LOWERED THE GOING HIGHS AND LOWS THRU SAT WITH COOL HIGH PRESSURE BUILDING IN. EXTENDED...WARM-UP EXPECTED TO GET STARTED BY SUN WITH THE UPPR LVL RIDGE BUILDING EWD ONCE AGAIN. THIS SHLD LEAD TO GENERALLY DRY WEATHER THRU THE EXTENDED. ONLY REAL SHOT OF PRECIP SHLD BE ANY DEEP TROPICAL MOISTURE MOVING IN SOUTH OF THE UPPR LVL RIDGE /OVR THE SRN FA/ LEADING TO A FEW ISOL AFTN SHRA BUT THIS POINT WL KEEP THINGS DRY. OTHERWISE...WITH H85 TMPS RETURNING TO THE 20S...SHLD SEE TMPS BACK INTO THE 90S FOR NEXT WEEK. && .AVIATION... SATELLITE SHOWS WEAK SHORT WAVE OVER NW SD IN NW UPPER FLOW. IT SHOULD SERVE TO ENHANCE CONVECTION ALONG FRONT NEAR THE NEB-SD BORDER AND PUSH THE BOUNDARY SE ACROSS NEB AND IA TONIGHT. LOW LEVEL MOISTURE IN PLACE WITH SURFACE DPS AROUND 70. WIDESPREAD CONVECTION APPEARS LIKELY THROUGHOUT EASTERN NEB AND WESTERN IA THIS EVENING AND OVERNIGHT. LOW LEVEL MOISTURE...NE SURFACE GRADIENT AND FRONT LOCATION ALONG KS-NEB BORDER WILL LIKELY YIELD MVFR CEILINGS THU MORNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD/SCHURR
Hazardous weather outlook, Jul 18, 5:30 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT WED JUL 18 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-191230- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 530 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT NORTH OF A LINE FROM COLUMBUS TO BLAIR TO HARLAN IOWA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS EXTREME NORTHEAST NEBRASKA. STORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY OVER NORTHEAST NEBRASKA EARLY THIS EVENING AND CONTINUE ALONG THE FRONT AS IT MOVES SOUTH TONIGHT. ALSO...A THUNDERSTORM COMPLEX OVER SOUTHWESTERN SOUTH DAKOTA IS EXPECTED TO ROLL SOUTHEAST TONIGHT AND PROVIDE AN ADDITIONAL THREAT OF STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...ESPECIALLY ACROSS FAR NORTHEAST NEBRASKA. IAZ069-079-080-090-091-NEZ050>053-065>068-090>093-191230- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 530 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. STORMS ARE EXPECTED TO FORM NEAR THE SOUTH DAKOTA BORDER THIS EVENING AND SPREAD SOUTH AND EAST TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS THROUGH LATE TONIGHT. THUNDERSTORM ACTIVITY MAY LINGER INTO EARLY AFTERNOON THURSDAY OVER SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. NEZ078-088-089-191230- SALINE-JEFFERSON-GAGE- 530 PM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS GAGE...JEFFERSON AND SALINE COUNTIES. STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORM ACTIVITY MAY LINGER INTO EARLY AFTERNOON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TONIGHT. GRIFFIS
In the hours before
Local storm report, Jul 18, 10:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1058 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST WAYNE 42.24N 97.02W
07/18/2007 E60 MPH WAYNE NE TRAINED SPOTTER
TREE BRANCHES ALSO BLOWN DOWN.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:53 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 52 min |
| Jul 18, 10:53 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 37 min |
| Jul 18, 10:55 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 50 min |
| Jul 18, 10:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 33 min |
| Jul 18, 11:02 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 43 min |
| Jul 18, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 49 min |
| Jul 18, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 38 min |
| Jul 18, 11:36 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 39 min |
| Jul 18, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 45 min |
| Jul 18, 11:00 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 45 min |
| Jul 19, 12:03 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 42 min |
| Jul 19, 12:35 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.